Alert archive / New Mexico / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 187, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 16, 2014, 5:40 PM MDT for Union County, New Mexico. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 16, 2014, 5:40 PM MDT (23:40 UTC)
- Expired
- Jul 16, 2014, 6:15 PM MDT
- In force
- 35 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
County Union County, NM
The radar
The Cannon AFB radar (KFDX), 206 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 16, 2:36 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.7 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 959 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 3:29 PM MDT, 2 hours 11 minutes earlier.
Area forecast discussion, Jul 16, 3:29 PM MDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 329 PM MDT WED JUL 16 2014 .SYNOPSIS... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS NORTHERN AND CENTRAL NEW MEXICO TONIGHT...THEN MAINLY EAST OF THE CONTINENTAL DIVIDE THURSDAY...AS AN UNSEASONABLY STRONG UPPER LEVEL TROUGH GRADUALLY PASSES NORTHEAST OF THE STATE. SEVERE THUNDERSTORMS AND FLASH FLOODING WILL BE POSSIBLE INTO THIS EVENING ACROSS THE NORTHERN MOUNTAINS AND POINTS EAST TO NEW MEXICOS EASTERN BORDER. THE RISK OF FLASH FLOODING WILL PERSIST THROUGH LATE TONIGHT MAINLY FROM THE SANGRE DE CRISTO MOUNTAINS EASTWARD. HIGH TEMPERATURES SHOULD FALL A FEW TO 13 DEGREES EAST OF THE CENTRAL MOUNTAIN CHAIN THURSDAY COMPARED TO TODAYS READINGS. IN THE WAKE OF THE UPPER TROUGH...DRIER AIR WILL FILTER INTO THE AREA FROM THE NORTHWEST ON FRIDAY AND TEMPERATURES WILL REBOUND. THE WEEKEND SHOULD FEATURE DAILY ROUNDS OF SCATTERED TO ISOLATED SHOWERS AND THUNDERSTORMS WITH HIGH TEMPERATURES A FEW TO 9 DEGREES ABOVE NORMAL. && .DISCUSSION... A COLD FRONT CURRENTLY DROPPING SOUTHWARD ACROSS THE CO BORDER WILL MAKE ITS STRONGEST PUSH SOUTHWARD ACROSS THE PLAINS TONIGHT. NE AREAS WILL ALSO HAVE THE BEST UPPER DYNAMICS AS THE UPPER TROUGH APPROACHES...SO THE SANGRES EASTWARD SHOULD HAVE THE BEST CHANCE FOR THUNDERSTORMS WITH HEAVY RAIN DURING THE OVERNIGHT HOURS. THE FRONT IS FORECAST TO BANK UP AGAINST THE E SLOPES OF THE CENTRAL MOUNTAIN CHAIN THURSDAY...CAUSING THE CENTRAL MOUNTAIN CHAIN AND E SLOPES TO BE FAVORED FOR SCATTERED TO NUMEROUS THUNDERSTORMS. IN THE WAKE OF THE UPPER TROUGH THE 500 MB RIDGE AXIS SHOULD SET UP FROM SW NM TO N CA...WHICH WILL FUNNEL DRIER AIR INTO NM AND SHUNT ANY MONSOON MOISTURE WESTWARD FROM NORTHERN MEXICO FOR FRIDAY. MODELS PROG THE MID LEVEL HIGH TO BUILD OVER S NM THROUGH THE WEEKEND. GFS AND ECMWF ARE STARTING TO HINT THAT MODEST MONSOON MOISTURE WILL WORK ITS WAY UNDER AND AROUND THE RIDGE OVER WESTERN AND POSSIBLY NORTHERN PARTS OF THE FORECAST AREA BY SUNDAY AFTERNOON. MODELS DIVERGE ON PLACEMENT OF THE 500 MB HIGH PRESSURE CENTROID MONDAY AND TUESDAY...WITH THE GFS MIGRATING IT TO THE TX PANHANDLE AND THE ECMWF SHIFTING IT NORTHWARD TO SE CO. THIS MAKES EXTENDED POP FORECASTING CHALLENGING...BECAUSE THE PLACEMENT OF THE HIGH WILL DETERMINE HOW MUCH IF ANY MONSOON MOISTURE WORKS ITS WAY NORTHWARD. CURRENT FORECAST EMPHASIZES CLIMATOLOGICALLY FAVORED LOCATIONS FOR CHANCE AND SLIGHT CHANCE PROBABILITIES. WITH THE HIGH OVER THE AREA AND LOWER THUNDERSTORM CHANCES THAN NORMAL FOR THIS TIME OF YEAR...LOOK FOR HIGH TEMPERATURES TO VARY AROUND 5 TO 10 DEGREES ABOVE NORMAL THROUGH THE FIRST HALF OF THE COMING WORK WEEK. 44 && .FIRE WEATHER... SHOWERS AND THUNDERSTORMS HAVE FORMED ACROSS MUCH OF THE NORTHERN AND WESTERN HIGH TERRAIN THIS AFTERNOON...AND ARE SLOWLY MOVING TO THE SOUTH AND SOUTHEAST. SOME HAVE BECOME LOCALLY STRONG OR SEVERE...PRODUCING VERY HEAVY RAINS AND GUSTY WINDS. FOR THE REST OF THE EVENING...THE STRONGEST STORMS ARE EXPECTED TO MOVE INTO THE NORTHEAST QUADRANT OF THE STATE WHERE ADDITIONAL STRONG TO SEVERE STORMS ARE POSSIBLE AS WELL AS LOCALIZED FLOODING. PROLONGED STORMS ARE ALSO POSSIBLE THIS EVENING ACROSS ZONE 109 AS WELL AS THE LOWER RIO GRANDE VALLEY. BY MIDNIGHT...A BACK DOOR COLD FRONT WILL MOVE INTO THE NE PLAINS. ADDITIONAL STORMS MAY FORM ALONG IT. REGARDLESS...IT WILL SLIDE SOUTHWARD ACROSS THE PLAINS OVERNIGHT AND EARLY THURSDAY. THE FRONT MAY PUSH INTO THE RIO GRANDE VALLEY BRIEFLY AS WELL. RICH LOW LEVEL MOISTURE WILL BE FOUND BEHIND IT...THUS THE COMBINATION OF THE FRONT AND THE STORMS THIS EVENING WILL YIELD EXCELLENT HUMIDITY RECOVERIES AGAIN TONIGHT. GOOD TO EXCELLENT RECOVERIES ARE EVEN EXPECTED ACROSS CENTRAL AND WESTERN AREAS. ON THURSDAY...NORTHWEST FLOW WILL BRING DRIER AIR INTO THE WESTERN HALF OF THE STATE IN THE WAKE OF THE UPPER LEVEL TROUGH. THIS WILL LESSEN THE CONVECTIVE COVERAGE ACROSS THIS AREA SIGNIFICANTLY... THOUGH THERE IS SOME CONCERN FOR MICROBURSTS OCCURRING WITH WHAT STORMS DO FORM DUE TO THE FORECAST INVERTED-V SOUNDINGS. ASIDE FROM THUNDERSTORM WINDS...GENERAL NORTHWEST BREEZES SHOULD INCREASE AS WELL. IF THE FRONT PUSHES INTO THE RIO GRANDE VALLEY...IT SHOULD MIX BACK EAST EARLY THURSDAY. MEANWHILE...ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN...STRONG LOW LEVEL UPSLOPE FLOW IS EXPECTED...AND STORMS SHOULD DEVELOP ALONG THE CENTRAL MTN CHAIN DURING THE AFTERNOON. THIS...OF COURSE...IS SOMEWHAT DEPENDENT ON TONIGHTS CONVECTION AND HOW WORKED OVER THE ATMOSPHERE MAY BE. IF STORMS DO FORM...THEY SHOULD GENERALLY MOVE TO THE SOUTH AND SOUTHEAST ONCE AGAIN. THE DRY AIR WILL PUSH A BIT FURTHER EAST ON FRIDAY...AND STORM COVERAGE SHOULD LESSEN FURTHER. SOME LOW LEVEL MOISTURE WILL LIKELY BE RECYCLED IN THE FORM OF SHOWERS AND THUNDERSTORMS...BUT THE PERIOD OF WIDESPREAD STORMS WILL HAVE CEASED. INSTEAD...WIDESPREAD HAINES VALUES OF 5 AND 6 WILL RETURN FOR MUCH OF THE CENTRAL AND WEST. THE UPPER HIGH WILL MOVE BACK OVER NM OVER THE WEEKEND...AND SHOULD DRY OUT THE AREA FURTHER...THOUGH A FEW STORMS WILL STILL OCCUR. WIDESPREAD 5 AND 6 HAINES WILL PREVAIL ACROSS MUCH OF THE AREA AND TEMPERATURES WILL RISE BACK UP ABOVE NORMAL. MINIMUM HUMIDITIES WILL FALL INTO THE TEENS FOR ALL BUT THE FAR EAST. BY MONDAY...THERE ARE SOME DIFFERENCES IN THE MODELS REGARDING THE PLACEMENT OF THE UPPER HIGH. THE GFS FAVORS THE CENTER OF THE HIGH NEAR AMARILLO...WHILE THE ECMWF POINTS THE CENTER TOWARD THE FOUR CORNERS REGION. HOWEVER...BY THE MIDDLE OF THE WEEK...THE UPPER HIGH LOOKS TO BE SPRAWLING ACROSS NM AND MUCH OF THE SOUTHWEST...THUS IT WILL BE DIFFICULT TO GET MUCH MOISTURE UP FROM THE SOUTH. HOWEVER...THERE COULD BE SOME LOW LEVEL EAST OR SOUTHEASTERLY FLOW THAT MAY PROVIDE SOME MOISTURE FOR ADDITIONAL THUNDERSTORMS. VERY GOOD TO EXCELLENT VENTILATION IS EXPECTED ACROSS CENTRAL AND WESTERN AREAS THURSDAY AND FRIDAY...WHILE MAINLY FAIR VENTILATION IS EXPECTED ACROSS THE EAST. VENTILATION SHOULD IMPROVE AREAWIDE OVER THE WEEKEND WITH INCREASING MIXING HEIGHTS. POOR VENTILATION MAY RETURN EARLY NEXT WEEK ACROSS THE WEST AS BOTH MIXING HEIGHTS AND TRANSPORT WINDS LOWER. 34 && .AVIATION... 18Z TAF CYCLE CUMULUS CLOUDS ARE CURRENTLY STARTING TO BUBBLE OVER THE MTS. EXPECT STORMS TO DEVELOP BY 19Z. SCT TO NMRS STORMS ARE EXPECTED ACROSS THE NORTHERN AND WESTERN HIGH TERRAIN TODAY...THEN AS A COLD FRONT PLUNGES INTO THE NE THIS EVENING AND OVERNIGHT... ADDITIONAL STORMS WILL DEVELOP ON THE NE PLAINS. STORMS WILL MOVE TOWARD THE S OR SE AROUND 10 TO 15KT...THUS CONVECTION OVER THE NORTHERN MTS EARLY THIS AFTN MAY ALSO DRIFT SE OVER THE NE PLAINS...BEFORE THE FRONT ARRIVES. A FEW STRONG TO PERHAPS SEVERE STORMS ARE EXPECTED OVER THE NE AND EC PLAINS LATE THIS AFTERNOON AND THIS EVENING WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. BRIEF MVFR CIGS AND/OR VSBYS AS WELL AS MT OBSCURATIONS ARE POSSIBLE WITH ANY HEAVY RAIN PRODUCING STORM. 34 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 58 91 59 93 / 30 10 5 5 DULCE........................... 47 87 46 88 / 40 30 10 10 CUBA............................ 52 85 51 87 / 60 30 10 20 GALLUP.......................... 54 88 54 91 / 30 10 5 10 EL MORRO........................ 50 81 52 83 / 50 10 10 20 GRANTS.......................... 51 86 51 88 / 40 10 10 10 QUEMADO......................... 53 82 54 84 / 40 20 10 20 GLENWOOD........................ 54 89 54 93 / 30 20 10 20 CHAMA........................... 44 79 44 81 / 60 50 20 20 LOS ALAMOS...................... 58 82 58 83 / 50 40 20 20 PECOS........................... 54 77 54 81 / 60 60 40 20 CERRO/QUESTA.................... 50 77 51 79 / 60 60 30 20 RED RIVER....................... 45 65 44 71 / 60 70 40 30 ANGEL FIRE...................... 40 71 41 75 / 60 70 40 30 TAOS............................ 49 79 50 82 / 50 50 30 20 MORA............................ 51 73 51 79 / 60 70 40 30 ESPANOLA........................ 56 86 56 89 / 50 40 20 10 SANTA FE........................ 57 81 57 83 / 50 40 30 20 SANTA FE AIRPORT................ 57 87 56 88 / 50 30 20 10 ALBUQUERQUE FOOTHILLS........... 63 89 63 90 / 40 30 20 10 ALBUQUERQUE HEIGHTS............. 65 92 65 92 / 40 20 10 10 ALBUQUERQUE VALLEY.............. 64 93 63 93 / 40 20 10 10 ALBUQUERQUE WEST MESA........... 65 94 65 94 / 40 20 10 10 LOS LUNAS....................... 61 94 60 94 / 40 20 20 10 RIO RANCHO...................... 64 94 64 94 / 40 20 10 10 SOCORRO......................... 68 96 67 97 / 50 20 20 10 SANDIA PARK/CEDAR CREST......... 59 89 58 89 / 40 50 20 20 TIJERAS......................... 58 88 58 88 / 40 50 20 20 MORIARTY/ESTANCIA............... 54 85 52 85 / 50 50 40 20 CLINES CORNERS.................. 56 79 54 84 / 50 70 30 20 GRAN QUIVIRA.................... 60 86 59 88 / 50 60 40 10 CARRIZOZO....................... 63 86 62 88 / 40 40 30 10 RUIDOSO......................... 55 81 54 81 / 40 60 40 20 CAPULIN......................... 56 68 53 79 / 80 50 30 30 RATON........................... 57 72 55 83 / 60 60 30 30 SPRINGER........................ 57 76 55 85 / 60 50 30 20 LAS VEGAS....................... 53 74 52 82 / 60 60 40 30 CLAYTON......................... 58 74 57 85 / 80 40 20 10 ROY............................. 59 74 58 82 / 60 40 30 20 CONCHAS......................... 65 82 63 90 / 60 30 30 10 SANTA ROSA...................... 64 81 62 89 / 60 30 30 10 TUCUMCARI....................... 65 81 61 91 / 60 30 20 5 CLOVIS.......................... 62 79 57 84 / 60 30 20 5 PORTALES........................ 65 85 61 87 / 60 30 20 5 FORT SUMNER..................... 66 83 63 88 / 60 30 20 10 ROSWELL......................... 67 93 66 92 / 40 30 30 10 PICACHO......................... 63 85 61 86 / 40 70 50 10 ELK............................. 60 80 58 80 / 40 70 50 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES... NMZ503-504-510>518-527>532-534. && 44
Hazardous weather outlook, Jul 16, 6:03 AM MDT, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 603 AM MDT WED JUL 16 2014 NMZ501>540-171200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 603 AM MDT WED JUL 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM MID AFTERNOON THROUGH THIS EVENING FOR AREAS NEAR AND EAST OF A LINE FROM RATON TO CLOVIS. THE MAIN THREATS WILL BE LARGE HAIL AND STRONG...POSSIBLY DAMAGING...WINDS. IN ADDITION...RAINFALL FROM STRONGER STORMS MAY AGAIN BE HEAVY ENOUGH TO CREATE LOCALIZED FLASH FLOODING THIS AFTERNOON AND EVENING...ESPECIALLY ON AND BELOW BURN SCARS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THURSDAY AFTERNOON AND EVENING MAY STILL BRING SOME RISK OF ISOLATED STRONG THUNDERSTORMS PRIMARILY NEAR AND EAST OF THE CENTRAL MOUNTAIN CHAIN. SMALL HAIL AND STRONG GUSTY WINDS WILL BE POSSIBLE WITH THE MOST INTENSE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY BETWEEN MID AFTERNOON AND ROUGHLY MIDNIGHT FOR AREAS NEAR AND EAST OF A LINE FROM RATON TO CLOVIS DUE TO LARGE HAIL AND STRONG...POSSIBLY DAMAGING...WINDS. 43
In the hours before
Special weather statement, Jul 16, 3:52 PM MDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 352 PM MDT WED JUL 16 2014 NMZ511-518-519-162215- JEMEZ MOUNTAINS-MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-SANTA FE METRO AREA- 352 PM MDT WED JUL 16 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SANDOVAL COUNTY THROUGH 415 PM MDT... AT 348 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR SAN FELIPE PUEBLO...OR ABOUT 13 MILES NORTH OF BERNALILLO...MOVING SOUTH AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...SAN FELIPE PUEBLO...ALGODONES AND JEMEZ CANYON RESERVOIR. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT WEDNESDAY EVENING FOR NORTHEASTERN NEW MEXICO. && LAT...LON 3537 10633 3538 10656 3556 10656 3557 10642 TIME...MOT...LOC 2152Z 355DEG 7KT 3548 10649 GUYER
Special weather statement, Jul 16, 3:55 PM MDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
355 PM MDT WED JUL 16 2014
NMZ515-528-529-162230-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-FAR NORTHEAST
HIGHLANDS-NORTHEAST HIGHLANDS-
355 PM MDT WED JUL 16 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MORA AND NORTHERN SAN
MIGUEL COUNTIES THROUGH 430 PM MDT...
AT 348 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS STRETCHING FROM SAPELLO NORTHWEST
TOWARDS WAGON MOUND...MOVING SOUTH AT 35 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
AREAS AFFECTED BY THIS STORM INCLUDE...LAS VEGAS...STORRIE LAKE STATE
PARK...MONTEZUMA...SAN ANTONIO...ROMEROVILLE...TECOLOTE...LAS VEGAS
NATIONAL WILDLIFE REFUGE AND MCALLISTER LAKE WILDLIFE AREA.
THIS WILL IMPACT INTERSTATE 25 BETWEEN MILE MARKERS 333 AND 384...
MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
WEDNESDAY EVENING FOR NORTHEASTERN NEW MEXICO.
&&
LAT...LON 3575 10458 3540 10530 3574 10527 3592 10514
3607 10481
TIME...MOT...LOC 2154Z 011DEG 29KT 3580 10505Special weather statement, Jul 16, 4:06 PM MDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 406 PM MDT WED JUL 16 2014 NMZ503-504-510-162230- FAR NORTHWEST HIGHLANDS-NORTHWEST HIGHLANDS-SAN JUAN MOUNTAINS- 406 PM MDT WED JUL 16 2014 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN RIO ARRIBA COUNTY THROUGH 430 PM MDT... AT 400 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15 MILES NORTHWEST OF HERON LAKE STATE PARK...OR ABOUT 17 MILES SOUTHWEST OF DULCE...MOVING SOUTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...HERON LAKE STATE PARK AND CEDAR SPRINGS CAMPGROUND. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT WEDNESDAY EVENING FOR NORTHEASTERN NEW MEXICO. && LAT...LON 3649 10679 3628 10737 3675 10741 3686 10701 TIME...MOT...LOC 2206Z 329DEG 23KT 3673 10718
Special weather statement, Jul 16, 4:36 PM MDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
436 PM MDT WED JUL 16 2014
NMZ527-530-162300-
RATON RIDGE/JOHNSON MESA-UNION COUNTY-
436 PM MDT WED JUL 16 2014
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL UNION COUNTY THROUGH 500
PM MDT...
AT 430 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF DES MOINES...MOVING EAST AT
10 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF CENTRAL
UNION COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
WEDNESDAY EVENING FOR NORTHEASTERN NEW MEXICO.
&&
LAT...LON 3686 10350 3664 10343 3660 10376 3667 10383
3677 10384
TIME...MOT...LOC 2237Z 256DEG 7KT 3671 10367
GUYERSpecial weather statement, Jul 16, 4:37 PM MDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
437 PM MDT WED JUL 16 2014
NMZ530-162300-
UNION COUNTY-
437 PM MDT WED JUL 16 2014
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL UNION COUNTY THROUGH 500
PM MDT...
AT 430 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES WEST OF MOUNT DORA...OR ABOUT 22 MILES
SOUTHEAST OF DES MOINES...MOVING EAST AT 10 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
AREAS AFFECTED BY THIS STORM INCLUDE...MOUNT DORA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
WEDNESDAY EVENING FOR NORTHEASTERN NEW MEXICO.
&&
LAT...LON 3663 10340 3639 10343 3643 10367 3650 10372
3661 10367
TIME...MOT...LOC 2237Z 271DEG 7KT 3652 10356
GUYERSpecial weather statement, Jul 16, 5:29 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
529 PM MDT WED JUL 16 2014
NMZ530-170000-
UNION COUNTY-
529 PM MDT WED JUL 16 2014
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN UNION COUNTY THROUGH 600
PM MDT...
AT 524 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST
OF KENTON TO CLAYTON...AND MOVING EAST AT 10 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
AREAS AFFECTED BY THESE STORMS INCLUDE...CLAYTON...SENECA AND MOSES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
WEDNESDAY EVENING FOR NORTHEASTERN NEW MEXICO.
&&
LAT...LON 3649 10301 3649 10304 3645 10303 3639 10303
3646 10330 3687 10321 3686 10299 3650 10299
TIME...MOT...LOC 2329Z 264DEG 7KT 3683 10312 3647 10318
GUYERThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 6:09 PM MDT | Special Weather Statement | ABQ | Colfax | 36 min |
| Jul 15, 6:53 PM MDT | Areal Flood Advisory | ABQ | Colfax | 112 min |
| Jul 15, 7:21 PM MDT | Special Weather Statement | ABQ | Rio Arriba | 24 min |
| Jul 15, 7:50 PM MDT | Areal Flood Advisory | ABQ | Catron | 85 min |
| Jul 15, 8:02 PM MDT | Areal Flood Advisory | ABQ | San Miguel | 118 min |
| Jul 15, 8:20 PM MDT | Special Weather Statement | ABQ | Los Alamos | 25 min |
| Jul 15, 9:11 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, Santa Fe, Taos | 79 min |
| Jul 15, 9:24 PM MDT | Special Weather Statement | ABQ | Rio Arriba | 36 min |
| Jul 15, 9:53 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, Harding, Quay, San Miguel | 112 min |
| Jul 15, 10:00 PM MDT | Special Weather Statement | ABQ | Los Alamos | 30 min |
| Jul 15, 10:01 PM MDT | Special Weather Statement | ABQ | Rio Arriba | 29 min |
| Jul 15, 10:33 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Rio Arriba, Santa Fe | 117 min |
| Jul 15, 10:38 PM MDT | Special Weather Statement | ABQ | Santa Fe | 37 min |
| Jul 15, 10:51 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, Sandoval | 114 min |
| Jul 16, 10:17 AM MDT | Flash Flood Watch | ABQ | 20 hr | |
| Jul 16, 12:49 PM MDT | Severe Thunderstorm Warning | ABQ | Rio Arriba, Taos | 26 min |
| Jul 16, 12:51 PM MDT | Special Weather Statement | ABQ | Catron | 24 min |
| Jul 16, 12:59 PM MDT | Areal Flood Advisory | ABQ | Catron | 91 min |
| Jul 16, 1:15 PM MDT | Special Weather Statement | ABQ | Taos | 30 min |
| Jul 16, 1:38 PM MDT | Severe Thunderstorm Warning | ABQ | Rio Arriba, Taos | 37 min |
| Jul 16, 1:54 PM MDT | Areal Flood Advisory | ABQ | Taos | 96 min |
| Jul 16, 1:59 PM MDT | Special Weather Statement | ABQ | Colfax | 31 min |
| Jul 16, 2:06 PM MDT | Special Weather Statement | ABQ | Taos | 24 min |
| Jul 16, 2:13 PM MDT | Areal Flood Advisory | ABQ | McKinley, San Juan | 2 hr |
| Jul 16, 2:28 PM MDT | Areal Flood Advisory | ABQ | Catron | 3 hr |
| Jul 16, 2:41 PM MDT | Areal Flood Advisory | ABQ | Colfax | 2 hr |
| Jul 16, 2:45 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, Taos | 90 min |
| Jul 16, 2:56 PM MDT | Flash Flood Warning | ABQ | McKinley | 2 hr |
| Jul 16, 3:17 PM MDT | Areal Flood Advisory | ABQ | Cibola | 118 min |
| Jul 16, 3:21 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Mora | 39 min |
| Jul 16, 3:27 PM MDT | Special Weather Statement | ABQ | Rio Arriba | 48 min |
| Jul 16, 3:29 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Union | 25 min |
| Jul 16, 3:39 PM MDT | Special Weather Statement | ABQ | Socorro | 36 min |
| Jul 16, 3:46 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Rio Arriba, Sandoval, Santa Fe | 119 min |
| Jul 16, 3:52 PM MDT | Special Weather Statement | ABQ | Santa Fe | 23 min |
| Jul 16, 3:55 PM MDT | Special Weather Statement | ABQ | Mora | 35 min |
| Jul 16, 4:00 PM MDT | Areal Flood Advisory | ABQ | Catron | 90 min |
| Jul 16, 4:06 PM MDT | Special Weather Statement | ABQ | Rio Arriba | 24 min |
| Jul 16, 4:08 PM MDT | Flash Flood Warning | ABQ | McKinley | 112 min |
| Jul 16, 4:32 PM MDT | Areal Flood Advisory | ABQ | Colfax, Harding, Union | 118 min |
| Jul 16, 4:36 PM MDT | Special Weather Statement | ABQ | Union | 24 min |
| Jul 16, 4:37 PM MDT | Special Weather Statement | ABQ | Union | 23 min |
| Jul 16, 4:43 PM MDT | Areal Flood Advisory | ABQ | Cibola | 92 min |
| Jul 16, 4:53 PM MDT | Areal Flood Advisory | ABQ | Catron, Cibola, Socorro | 112 min |
| Jul 16, 5:04 PM MDT | Areal Flood Advisory | ABQ | McKinley | 116 min |
| Jul 16, 5:29 PM MDT | Special Weather Statement | ABQ | Union | 31 min |
| Jul 16, 5:37 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 113 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.